Texas, 2020Drought in Texas, August 18 to 31, 2020
August 18 to 31, 2020 · NWS FWD · 4 events in 4 counties and zones
Severe drought conditions in Central Texas expanded west and east as the month progressed.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions in Central Texas expanded west and east as the month progressed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 17, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, Aug 17, 11:43 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1243 AM CDT Tue Aug 18 2020
.SHORT TERM... /NEW/
/Through Tuesday Night/
A secondary push of drier air will arrive today within
strengthening low-level northeast flow. This will send dewpoints
into the 50s for most locations this afternoon, so despite highs
in the mid and upper 90s, it won't feel too terrible outdoors by
mid August standards. A northeasterly breeze combined with low
humidity will once again be sufficient to elevate fire weather
concerns during the afternoon hours, especially west of I-35
where some locations received little/no rainfall on Sunday night.
By late afternoon, an upstream shortwave may provide enough
ascent to initiate a couple showers or thunderstorms in parts of
Central Texas where the drier air will be slower to arrive.
This activity is expected to be south of the CWA at this time,
thus no weather has been mentioned in the worded forecast. The
presence of drier air will allow tonight's lows to fall several
degrees cooler than the previous few days. Most of the area will
see readings in the 60s by Wednesday morning while urban areas
bottom out near 70.
-Stalley
&&
.LONG TERM... /Issued 213 PM CDT Mon Aug 17 2020/
/Wednesday through Sunday/
The forecast for the rest of the week and into the weekend looks
pretty benign. Near (or slightly below) normal temperatures
through Friday and more seasonable temps late in the weekend and
beyond. We will stay on the eastern periphery of the upper ridge
currently located over the Four Corners Region. At the surface,
the ongoing weak northerly flow will slowly shift to the east and
eventually to the southeast by Friday. This will keep afternoon
temperatures on the mild side (for August standards) at least
through Friday. While northerly flow usually opens the door for
disturbances to travel from Oklahoma, in this case, signals are
pretty weak and we are missing better moisture. Some of the
extended guidance (especially the GFS) shows a disturbance passing
over our area Friday night/Saturday morning that could bring a
chance for rain. For now, we'll have low PoPs across the far
northwestern counties to account for this possibility.
Nevertheless, we're still 5-6 days out and details will definitely
change from here and there.
Sanchez
&&
.AVIATION... /NEW/
/06z TAFs/
VFR will prevail through the period with passing high clouds.
Winds will remain light and variable overnight before taking on a
more pronounced north/northeast direction later this morning.
Speeds will increase to around 10 kts with gusts in the 15-20 kt
range this afternoon.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 76 95 70 92 71 / 10 0 0 0 0
Waco 73 98 67 96 71 / 10 5 0 0 0
Paris 71 90 65 88 66 / 5 0 0 0 0
Denton 72 93 65 91 69 / 10 0 0 0 0
McKinney 71 93 64 91 69 / 10 0 0 0 0
Dallas 76 95 71 93 71 / 10 0 0 0 0
Terrell 72 94 66 93 67 / 5 0 0 0 0
Corsicana 74 96 67 92 69 / 5 0 0 0 0
Temple 72 98 66 97 71 / 10 5 0 0 0
Mineral Wells 72 95 65 93 67 / 10 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
26/25
Hazardous weather outlook, Aug 17, 7:51 PM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
851 PM CDT Mon Aug 17 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
851 PM CDT Mon Aug 17 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Fire danger will remain elevated west of I-35 each afternoon for most
of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Robertson
- When
- August 18, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Severe drought conditions developed across part of the county during the middle of August and continued through the end of the month.
Drought, Falls
- When
- August 18, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Falls forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Severe drought conditions developed across part of the county during the middle of August and continued through the end of the month.
Drought, Coryell
- When
- August 18, 12:00 AM CST to August 24, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Severe drought conditions developed across part the far southern part of the county during the middle of August and showed signs of improvement by the next week.
Drought, Lampasas
- When
- August 18, 12:00 AM CST to August 24, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Severe drought conditions developed across southeastern parts of the county during the middle of August and showed signs of improvement by the following week.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, August 18, 20201 injured · $8.1 million · EF2 · 5 events
- Excessive Heat in California, August 18 to 23, 20201 death · 1 event
- Rip Current in New York, August 18, 20201 death · 1 event
- Drought in Nebraska, August 18 to 31, 2020$160,000 · 1 event
- Hail and Damaging Winds in Texas, August 18, 2020$80,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in Georgia, August 18, 2020$80,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Kentucky, August 18, 2020$30,000 · 50 kt wind · 4 events
- Flooding and Hail in Florida, August 18, 2020$15,000 · 1 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 18, 20201 in hail · 11 events
- Damaging Winds in Florida, August 18 to 19, 2020$3,000 · 50 kt wind · 8 events
- Drought in Maine, August 18 to 31, 20206 events
- Damaging Winds in New Jersey, August 18, 202050 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 917292, 917297, 917298, 917299.